U.S. doctors online nowAsk doctors free
OR
A 17-year-old female asked:

I recently started annovera (birth control) and ive been bleeding quite a bit as if im on my period, and its a dark red color. ive never been on birth control before this. is this normal ?

1 doctor answer1 doctor weighed in
Dr. Arnold Malerman
Orthodontics 54 years experience
Excessive bleeding is never "normal." Return to your prescribing Physician, preferably a specialist OBGyn, for evaluation.

90,000 U.S. doctors in 147 specialties are here to answer your questions or offer you advice, prescriptions, and more. Get help now:

Ask doctors free
Educational text
Free
Talk to a doctor
24/7 visits - just $39!
50% off with $15/month membership
Last updated Jun 19, 2021

Disclaimer:

Content on HealthTap (including answers) should not be used for medical advice, diagnosis, or treatment, and interactions on HealthTap do not create a doctor-patient relationship. Never disregard or delay professional medical advice in person because of anything on HealthTap. Call your doctor or 911 if you think you may have a medical emergency.